MAUDE Adverse Event Report: SORIN GROUP ITALIA LILLIPUT 2 INFANT HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA LILLIPUT 2 INFANT HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D902
Medical Device Problem Codes Leak/Splash (1354); Low Readings (2460); Device Operational Issue (2914)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier was not provided.The age of the device was calculated as the time elapsed between device sterilization and the date of the event.Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report; device not yet returned.
 
Event or Problem Description
Sorin group italia received a report that the po2 values dropped to 43.6 mmhg and blood droplets were noticed coming out from the lilliput 2 infant hollow fiber oxygenator gas vent port 10 minutes into a procedure.The medical team elected to change out the oxygenator and the procedure was completed with no further issues.During follow-up communication with the customer, the patient developed sepsis and the icu stay was prolonged 14 days.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the lilliput 2 infant hollow fiber oxygenator.The incident occurred in belgaum, karnataka, india.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The involved oxygenator was returned to sorin group italia for investigation free of any blood contamination/residuals.Attempts were made to identify which chemical or procedures were utilized to clean the oxygenator.However, these attempts were unsuccessful.The oxygenator was subjected to functional testing with bovine blood.The results of the gas transfer performance were found to be in line with the product specifications.The oxygenator performed as expected.A dhr verification did not reveal any relevant information possibly linked with the reported defect.The reported lot has not been involved in any other complaint.As the issue could not be reproduced, the root could not be determined, and corrective actions were not identified.

Brand Name
LILLIPUT 2 INFANT HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7649500
Report Number9680841-2018-00016
Device Sequence Number16583057
Product Code DTZ
UDI-Device Identifier08033178100304
UDI-Public(01)08033178100304(17)200919(10)1709210228
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K971877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2020
Device Model NumberD902
Device Catalogue Number05324
Device Lot Number1709210228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/04/2018
Device Age8 MO
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age4 YR
Patient Weight13